U.S. doctors online nowAsk doctors free
Houma, LA
A 17-year-old male asked:

I have high blood pressure and heart rate. my doc is about to put me on zoloft (sertraline) 50 mg. i read zoloft (sertraline) can cause qt prolongation. will i get this if i start the zoloft (sertraline)? what are the chances?

4 doctor answers8 doctors weighed in
Dr. Pamela Pappas
Psychiatry 42 years experience
Dose-dependent: Many antidepressants can cause qt prolongation in a dose-dependent fashion. Presuming you do not have this at baseline, you aren't likely to develop it at 50 mg of zoloft (sertraline).
Dr. Dan Fisher
Internal Medicine 27 years experience
Rare.: Millions of people take this medication daily. Many overdoses have been reported without significant cardiotoxic effects.
Dr. Bassam Amawi
Psychiatry 49 years experience
Zoloft (sertraline)?: Zoloft (sertraline) is one of the safest medication for depression and anxiety . Not everton side effect taht is listed about medication , mean will happen to you , I have written this medication for many people none of my patient had the side effect that u mentioned.
Dr. Douglas Bey
Psychiatry 57 years experience
Unlikely: I've had tons of pts on zoloft (sertraline) some with heart problems--none had to stop zoloft (sertraline).

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Sep 28, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.